Prednisone, one of the drugs I'm taking for my herniated disk, can have a profound effect on personality. My doctor reported that one of his patients who took the six-day course of medication become so energetic that he went home and painted his entire house. The doctor didn't say what color he painted it, and I was wondering.
Anyway, you take six pills the first day, five the second, four the third, and, well, you get the idea. You've tapered off right about the time all the paint on the trim is dry.
The last time I had this therapy for a herniated disk (nine years ago), I not only changed personality, I liked the new assertive personality so much that I dashed off to a psychologist to do role playing to see if I could learn how to make it permanent. That didn't work, but I am still able to access some of the more effective phrases (such as "That's your problem," "I'm busy," and "So -- fix it. Now.") and recall, if only faintly, how immensely pleasurable it was to speak these truths without fear that someone would get mad at me. (Thanks to the prednisone, I could have cared less.)
By the middle of next week I'll be back to my usual "I'm so sorry!" and "Oh my, can I help you with that?"
But in the interim, be prepared for a possible guest blogger. She could be a bitch.